# SDR FDEA201103161013

- Difficulty date: March 16, 2011
- Submitted: March 21, 2011
- Operation: Air carrier
- Aircraft: N685FE
- Make and model: Airbus A300 F4-605R
- Aircraft serial: 803
- Aircraft time: 17,195 hours, 9,462 cycles
- Engine: Ge CF680
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Stage of operation: CL
- How discovered: O
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

DURING GEAR RETRACTION AND AFTER GEAR RETRACTED, WE HEARD A GRINDING NOISE AND SMELLED A STRONG ODOR THAT IS SIMILIAR TO SOMETHING BURNING (NOT ELECTRICAL).  DECLARED AN EMERGENCY AND RETURNED TO DEPARTURE FOR AN UNEVENTFUL LANDING. TURNED OUT WE HIT A SKUNK ON THE RUNWAY,  AND A FLOCK OF GEESE?  AIRBORNE BOTH ENGINES APPEAR TO NEED REPLACING?  NO OVERWEIGHT LANDING.  REMOVED AND REPLACED NR 2 ENG PER WORK CARDS  64T0700-2 AND PERFORMED ENG RUNS PER  JRH. ALL WITHIN LIMITS OK FOR SERVICE.
